Vol. 92, No. 1, 1981

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Positive solutions and spectral properties of second order elliptic operators

Walter Allegretto

Vol. 92 (1981), No. 1, 15–25
Abstract

Let l denote a second order elliptic expression in divergence form and with coefficients defined in an exterior domain. In this paper it is shown that, under suitable conditions, the equation lv = 0 has an a.e. positive generalized solution v defined in a neighborhood of infinity. This is done under weaker conditions on the coefficients of l than was previously required. It is then shown that the existence of such a v implies the finiteness of the negative spectrum of operators naturally associated with l.

Mathematical Subject Classification 2000
Primary: 35J15
Secondary: 35P05
Milestones
Received: 11 April 1979
Published: 1 January 1981
Authors
Walter Allegretto